Format

Send to

Choose Destination
Lancet. 1984 Feb 4;1(8371):244-6.

Severe pulmonary hypersensitivity associated with passive transfusion of a neutrophil-specific antibody.

Abstract

A life-threatening pulmonary hypersensitivity reaction accompanied by profound leucopenia and transient hypocomplementaemia developed in a 73-year-old man after repair of an abdominal aortic aneurysm. A neutrophil-specific antibody, anti-NA2) was demonstrated by granulocyte immunofluorescence and microagglutination in one of the transfused donor units. In addition, activated complement component C5a was generated in vitro by incubation of the patient's serum with the aortic graft material. This severe clinical reaction may have resulted from the interaction of the transfused anti-NA2 antibody with complement activation induced by the aortic graft material.

PMID:
6142994
DOI:
10.1016/s0140-6736(84)90124-7
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center